Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Rash patch on lower back, right side, spreading over to legs and knees, soreness. What is this ?

Hi, I live in Hawaii. We just recently took a twelve day trip to Wyo & Montana where it was very cold and dry. On the last day there I woke up with a rash patch on my lower back, right side. I could feel it, but not see it, my husband said the skin was red & puckered. We had a very long trip back returning home after about 24hrs of flying, driving, and waiting in airports. When I got home I noticed that the rash had spread all over my right leg. The worst spot was behind my knee . a cluster of blisters bright red to purplish in color. They have not spread to any other part of my body, although more spots have appeared on my right leg. I am 52 yrs old, female. The leg in question had been bothering me all through the trip, soreness in the knee and hip area. I was rubbing it a lot on the long flight home trying to work out the soreness. I have been home for about 40 hrs now
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, thanks for posting your query.

You seem to have developed allergic contact dermatitis. It can be due to anything you came in contact with, may be a plant, or any other thing else.

You seem to have been rubbing due to itching. Actually rubbing initiates a scratch itch cycle which increases the itching. So now you may take oral anti histamine like benadryl twice a day and avoid rubbing or touching the area.

You may apply calamine lotion over the rash.

If it does not settle or increases and spreads in a day or two you may consult a dermatologist for exact diagnosis and treatment.

Hope this helps you.

Wish you a speedy recovery.
Answered: Tue, 9 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor